MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCALIBUR¿ FLOW CYTOMETER; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD FACSCALIBUR¿ FLOW CYTOMETER; COUNTER, DIFFERENTIAL CELL
Model Number 342975
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter phone #(b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd facscalibur¿ flow cytometer acquired erroneous results on patient samples.The following information was provided by the initial reporter: are there erroneous results on patient samples from diagnostic test? (if yes or unknown, go to question #2.If no, no further questions required.): yes.Was there any delay of treatment due to the issue? (go to question #3): no.If patient samples were redrawn, was there any change or delay of treatment? (go to question #4): no.Was there any physical harm/injury to the patient due to the issue? (if yes or unknown, go to question #5.If no, no further questions required): no.
 
Additional Manufacturer Narrative
H.6 investigation summary ¿ scope of issue: the scope of issue is only limited to facscalibur cytometer 4 color basic ivd, part # 342975, serial #(b)(6).¿ problem statement: customer reported a complaint regarding abnormal graph results that occurred on (b)(6) 2023.Erroneous results such as these graph results can negatively impact patient diagnosis and treatment.The instrument was cleaned and functioning as expected afterwards.Neither the customer nor any patients were harmed by these erroneous results.Investigation summary: ¿ manufacturing defect trend: there are zero qns (quality notifications) related to the reported issue for part # 342975.Date range from 22feb2022 to date 22feb2023.¿ manufacturing device history record (dhr) review: dhr part # 342975, serial # (b)(6), file # (b)(4) was reviewed.The instrument met all the manufacturing specifications prior to release.¿ complaint history review: there are 6 complaints related to the issue of erroneous results for part # 342975; date range from 22feb2022 to date 22feb2023.¿ returned sample analysis: a return sample was not requested for evaluation because no parts were replaced.¿ service history review: review of related work order #: (b)(4); case #: (b)(4) install date: 14nov2013 defective part number: n/a work order notes: o subject / reported: pi-342975 - facscalibur - graph exception o problem description: facscalibur - figure abnormal.Clinical, phone instructs, use of patient specimens, no potential harm o work performed: call the user to guide the user, the flow rate of the waste liquid is abnormal, inform the user to do a large cleaning, and the instrument is running normally.O cause: call the user to guide the user, the flow rate of the waste liquid is abnormal, inform the user to do a large cleaning, and the instrument is running normally.O solution: call the user to guide the user, the flow rate of the waste liquid is abnormal, inform the user to do a large cleaning, and the instrument is running normally.¿ labeling / packaging review: n/a ¿ risk analysis: risk management file part # 342973-01ra, rev.01/vers.A, risk anal facs calibur 3 color basic ivd was reviewed.This document uses an older risk evaluation calculation, and the risk identified falls under the ¿acceptable¿ risk acceptability (<90 rpn).No new hazards have been identified and the current mitigation is sufficient.Hazard(s) identified? yes no o item: pressure system o function: flow control o potential failure mode: time delay calibration failure o potential effect(s) of failure: sheath flow rate or time delay errors o potential cause(s)/mechanism(s) of failure: pressure regulator failure o residual severity: 5 o residual occurrence: 3 o residual detection: 3 o residual rpn: 45 ¿ potential causes: based on the investigation results the potential cause was determined to be due to dirty fluidics restricting the flow rate.¿ investigation result / analysis: the investigation was performed and based on the review of the complaint trend, defect trend, dhr, risk analysis, and servicemax, a potential cause to the abnormal graph results was determined to be due to dirty fluidics.Dirty fluidics can lead to erroneous results in the form of carryover or flowrate issues.The customer reported this issue over the phone, and an as (application specialist) on the phone was able to identify that the instrument¿s flow rate was abnormal.After recommending the user perform a long clean, the instrument was performing as expected with no further issues.Although the unexpected results were from patient samples who may be affected by an incorrect analysis of their samples, no patient was treated nor harmed from incorrect results.The results were captured prior to any diagnostic decision and these results were easily identified as erroneous.The safety risk of this hazard has been identified to be within the acceptable level.¿ conclusion: based on the investigation results, the complaint was confirmed to be due to dirty fluidics restricting the flow rate.An application specialist assisted the customer in a remote consultation and was able to identify the low flow rate in the instrument.They then recommended that the customer run a long clean.After the clean, the instrument was functioning as expected.No one was harmed or injured, and no medical diagnosis was performed due to the erroneous results.The safety risk of this hazard has been identified to be within the acceptable level.Based on the investigation results a capa is not required because the issue was resolved and there was no impact to customer and patient health or safety.¿ supporting document: n/a.
 
Event or Problem Description
It was reported that bd facscalibur¿ flow cytometer acquired erroneous results on patient samples.The following information was provided by the initial reporter: 1 are there erroneous results on patient samples from diagnostic test? (if yes or unknown, go to question #2.If no, no further questions required.): yes 2 was there any delay of treatment due to the issue? (go to question #3): no 3 if patient samples were redrawn, was there any change or delay of treatment? (go to question #4): no 4 was there any physical harm/injury to the patient due to the issue? (if yes or unknown, go to question #5.If no, no further questions required): no.

Brand Name
BD FACSCALIBUR¿ FLOW CYTOMETER
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer (Section G)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key16513933
Report Number2916837-2023-00067
Device Sequence Number6536307
Product Code GKZ
UDI-Device Identifier00382903429752
UDI-Public00382903429752
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K973483
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number342975
Device Catalogue Number342975
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2023
Supplement Date Received by Manufacturer05/23/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/13/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown